| Model Number |
503558X |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/24/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35264711 presented no issues during the manufacturing process that could be related to the event reported.The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 0.018" 300cm straight tip (st) sv peripheral steerable guidewire (pgw) broke during use, leaving a fragment impacted in the anterior tibial artery.The device is expected to be returned for evaluation.
Additional Manufacturer Narrative
As reported, the 0.018" 300cm straight tip (st) sv peripheral steerable guidewire (pgw) broke during use, leaving a fragment impacted in the anterior tibial artery.The product was not returned for analysis.A product history record (phr) review of lot 35264711 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿guidewire-fractured-separated¿ could not be confirmed.Handling factors such as removing the wire from the dispenser by the distal floppy end or torquing the device against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
Event or Problem Description
Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device was expected to be returned for evaluation; however, no product return information was provided.